Stopping Anastrozole before 5 years?

I was diagnosed with BC five years ago. I had surgery, chemo and radiotherapy. Have been on Anastrozole for four and a half years and am at breaking point. Side effects include weight gain, depression and insomnia. Has anyone quit before 5 years?  What have your doctors said? 

 

Hi Laura ,you are certainly not on your own .Many ladies have made that very hard decision- balancing quality of life versus the possible benefits are very hard.Doctors are usually very understanding of the decision if you have given it a good try and the side effects are impacting so significantly on your life .

Good luck - let us know how you get on.

Hi Lauram.  After taking tamoxifen for 3 years I have just changed to Anastrozole. My side effects have kicked in with muscle and bone pain and fatigue. Did you have any of these when you started and did they settle down? It is becoming difficult just to get through a working day. I really don’t know how you stuck with it for so long!! While I was on tamoxifen I didn’t really have any side effects so this has come as a bit of a shock. I feel like I have aged 20 years!! I have also been thinking that I don’t want to carry on taking it if this is what it will be like. I would be interested if you have that conversation with your doctor what they say. Sending you big hugs…xx